MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported a picc that was placed on saturday, 3cg looks good.On sunday there was occlusion issues so a cxr was ordered and it clearly shows picc tip very much in the right atrium.The line was pulled back 4cm as recommended by radiologist and post repositioning cxr showed tip in cavo-atrial junction.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refz3340 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (refz3340) have been reported from the same facility.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and batch history, applicable previous investigation(s), applicable manufacturing records, image analysis and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint that the 3cg tcs placed picc was too deep was inconclusive due to the sample condition.A sherlock 3cg tcs ecg printout and a radiographic image were returned for evaluation.The tcs printout showed both the external and intravascular waves.The tcs printout was unremarkable and appeared appropriate.The frontal chest radiograph showed a right-sided picc with its tip either at the cavoatrial junction or even below the lower edge of the radiograph.The exact tip location was difficult to interpret due to the increased density over the heart and mediastinum in that area, interstitial prominence and median sternotomy wires.The exact location of the tip of the catheter could not be determined from the returned cxr and therefore this complaint will be recorded as inconclusive.However, based on the description that an occlusion was felt, it is likely that the tip was malpositioned and was advanced too far.Possible contributing factors for the catheter advancement could include the movement due to catheter securement method or advancement due to the anatomy of the heart and the size of the svc, right atrium and ivc.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key15755037
Report Number3006260740-2022-04405
Device Sequence Number15033230
Product Code LJS
UDI-Device Identifier00801741213304
UDI-Public(01)00801741213304
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model NumberN/A
Device Catalogue NumberCK000992
Device Lot NumberREFZ3340
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2022
Supplement Date Received by Manufacturer12/13/2022
Initial Report FDA Received Date11/08/2022
Supplement Report FDA Received Date12/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown